MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43843
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Reported by the dm on behalf of the customer via email - zilver stent did not deploy properly.Off label based on use for transverse sinus stenting.The following has been requested.- (b)(6) 2022 did any unintended section of the device rema.In inside the patient¿s body? if yes, please describe.Did the patient require any additional procedures due to this occurrence? did the product cause or contribute to the need for additional procedures? if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? has the complainant reported that the product caused or contributed to the adverse effects? please specify adverse effects and provide details.Was the patient hospitalized or was there prolonged hospitalization due this occurrence? the following has been answered.- (b)(6) 2022 1.Did any unintended section of the device remain inside the patient¿s body? a.If yes, please describe.Stent was left but delivery system was removed.2.Did the patient require any additional procedures due to this occurrence? no.3.Did the product cause or contribute to the need for additional procedures? no.A.If yes, please specify additional procedures and provide details.4.Has the complainant reported any adverse effects on the patient due to this occurrence? no.5.Has the complainant reported that the product caused or contributed to the adverse effects? no.A.Please specify adverse effects and provide details.6.Was the patient hospitalized or was there prolonged hospitalization due this occurrence? no.The following has been requested.- (b)(6) 2022.3.32 are images of the device or procedure available? n/a, yes, no.3.33 at what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.3.34 details of access sheath used (name, fr size, length)? 3.35 what was the target location for the stent? 3.36 was the product inspected for kinks or damage before use? n/a, yes, no.3.37 was the device used percutaneously? n/a, yes, no.3.38 was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no.3.39 was pre-dilation performed ahead of placement of the stent? n/a, yes, no.3.40 was post-dilation performed after the placement of the stent? n/a, yes, no.3.41 details of the wire guide used (name, diameter, hyrdophyllic)? 3.42 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered.3.43 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.3.44 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.3.45 how did the physician deal with this resistance? 3.46 was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral.If contralateral, was the bifurcation angle steep? n/a, yes, no.3.47 did the tip of the delivery system cross the target location? n/a, yes, no.3.48 was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no.3.49 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no.3.50 was the handle pulled towards the hub during deployment? n/a, yes, no.3.51 was the delivery system pushed during deployment? n/a, yes, no.3.52 was the stent deployed smoothly / without resistance? n/a, yes, no.If no, please detail any difficulty experienced during deployment: 3.53 what artery was the stent placed in? 3.54 was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no.3.55 did the patient have any pre-existing conditions? n/a, yes, no.If yes, please specify: 3.56 did the patient require any additional procedures as a result of this event? n/a, yes, no.3.57 what intervention (if any) was required? 3.58 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day 3.59 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no.Please specify if yes.The following has been answered- (b)(6) 2022 1.Are images of the device or procedure.Available? n/a, yes, no.2.At what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.Stent placement and removal of delivery.3.Details of access sheath used (name, fr size, length)? 6f x 90cm shuttle.4.What was the target location for the stent? transverse sinus.5.Was the product inspected for kinks or damage before use? n/a, yes, no.6.Was the device used percutaneously? n/a, yes, no.7.Was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no.8.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no.9.Was post-dilation performed after the placement of the stent? n/a, yes, no.Attempted but unable to cross stent.10.Details of the wire guide used (name, diameter, hyrdophyllic)?.035 glide advantage.11.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered tortuous.12.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.13.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.14.How did the physician deal with this resistance? he was able to get across lesion by using a cxi catheter and shuttle sheath.15.Was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral 16.If contralateral, was the bifurcation angle steep? n/a, yes, no.17.Did the tip of the delivery system cross the target location? n/a, yes, no.18.Was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no 19.Was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no.20.Was the handle pulled towards the hub during deployment? n/a, yes, no.21.Was the delivery system pushed during deployment? n/a, yes, no.22.Was the stent deployed smoothly / without resistance? n/a, yes, no.A.If no, please detail any difficulty experienced during deployment: 23.What artery was the stent placed in? transverse sinus 24.Was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no.25.Did the patient have any pre-existing conditions? n/a, yes, no.A.If yes, please specify: transverse sinus stenosis and hypertension.26.Did the patient require any additional procedures as a result of this event? n/a, yes, no.27.What intervention (if any) was required? none.28.Was the secondary intervention performed during the same procedure as the 29.Device failure or was it scheduled for another day? n/a, same procedure, another day n/a.30.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no.A.Please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003 device evaluation the ziv6-35-125-10-80 device of lot number c1796232 involved in this complaint was returned for evaluation, open the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 25th aug 2022.On evaluation of the device, it was observed that the red safety lock was not deployed and there was a small amount of crinkling at the top of the outer sheath.The stent was not returned in the device.The device flushed with no issue and a 0.018inch wire guide passed through was no issue.Document review prior to distribution ziv6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-125-10-80 of lot number c1796232 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1796232.It should be noted that the instructions for use (ifu0043) states the following: ¿is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.There is evidence to suggest the user did not follow the ifu.From the additional questions answered, it was ascertained that the physician used the stent for a transverse sinus stenting for which it is not intended.Root cause review a definitive root cause of off label use was determined from the available information.The ifu0043 states that the device is intended for use in the iliac arteries but from the information given, it was revealed that the physician had used the device in a transverse sinus stenting.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental mdr being submitted due to completion of lab evaluation on 25th aug 2022 with following findings: visual inspection: red safety not deployed, small amount of damage at top of catheter - crinkling at top of outer sheath functional inspection: device flushes no issue 0.035 inch wire guide passes with any issues stent not returned in device investigation subsequently completed on on 16-sept-2022, findings will be outlined in sections g & h of this report.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15163656
Report Number3001845648-2022-00498
Device Sequence Number20456581
Product Code NIO
UDI-Device Identifier10827002438436
UDI-Public(01)10827002438436(17)240202(10)C1796232
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model NumberG43843
Device Catalogue NumberZIV6-35-125-10-80
Device Lot NumberC1796232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown